IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1674 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1850    
    Printed108    
    Emailed1    
    PDF Downloaded115    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2012  |  Volume : 44  |  Issue : 3  |  Page : 421-422

Unilateral tremor induced by risperidone in a patient with acute mania: Vitamin B12 deficiency as possible mediating factor


Department of Psychiatry, JIPMER, Pondicherry, India

Correspondence Address:
Shivanand Kattimani
Department of Psychiatry, JIPMER, Pondicherry
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.96355

Rights and Permissions

Identification and management of drug-induced movement disorders is a clinical challenge, more so when the clinical presentation is atypical. A young male with acute mania was under treatment with sodium valproate and risperidone. He developed tremors of right hand and neck. These were present at rest and exacerbated by mental activity, when under observation and during voluntarily initiated activity. There were no associated extra pyramidal symptoms or cerebellar signs. Investigations for other common causes of tremors did not reveal any evidence except for low value of serum vitamin B12 levels. The tremors persisted after the withdrawal of valproate, but resolved following the withdrawal of risperidone. It is a common dictum that drug-induced tremors are bilateral. This may not be true always as we found out in our case. These movements were probably induced by risperidone. This atypical presentation could be due to concurrent use of valproate and low serum vitamin B12 levels.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow